‘SnapChat’ Lands Users In Hospital
Taking a “SnapChat” could land you in the hospital. But this isn’t the quick photo you snap with your smartphone; this is a dangerous pill that is causing users to act aggressively or with hysteria.
Colored blue and pink and stamped with the SnapChat logo, the amphetamine pill is an ecstasy-based drug used as a stimulant. Last weekend, four people were hospitalized after taking only half a tablet in Darwin, Northern Territory, Australia.
Drug and Organised Crime Division Superintendent Clint Sims told NT News there have been even more cases over the past couple weeks.
“Police received a number of reports last night of people behaving in an erratic and irrational manner,” Sims said. “These people appeared to become aggressive and disoriented after ingesting the drug and were taken to Royal Darwin Hospital.”
Several sources are saying no one should be taking the drug because the side effects are so dangerous and out of control.
“Not something to mess around with,” an unnamed man told NT News. “Just watched four mates … almost die after taking a half. They are in hospital. If you take it you will die.”
Northern Territory Chief Medical Officer Steven Skov told Australia’s ABC News, “We know that with these types of drugs there is a potential to have a heart attack, to have something called malignant hyperthermia where you essentially cook your brain. Please do not take this drug.”
Police say the drug contains the same ingredients as bath salts, according to CNET. Bath salts are also known as designer drugs, or psychoactive drugs, which cause chemicals to enter the central nervous system and affect mood and behavior.
Australian police are very worried there will be more hospitalizations this coming weekend, since it is the Queen’s Birthday Weekend.
Young people “are very aggressive while on this drug, and it’s also a danger to themselves,” Skov said.
Follow Kate on Twitter.